Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 15, NWS Bismarck, ND

June 17, 2007Dickey County, LaMoure County, North Dakota

NWS Bismarck, ND issued this wind advisory at Jun 17, 2007, 4:16 AM CDT for Dickey County, LaMoure County, North Dakota. It took effect at Jun 17, 2007, 1:00 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 4:16 AM CDT (09:16 UTC)
In effect from
Jun 17, 2007, 1:00 PM CDT
Expired
Jun 17, 2007, 3:05 PM CDT
In force
2 hr
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, LaMoure County, ND

The radar

The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 170916
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
416 AM CDT SUN JUN 17 2007

...STRONG SOUTH WINDS EXPECTED TODAY IN SOUTHEAST NORTH DAKOTA...

.SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH THIS AFTERNOON OVER
SOUTHEASTERN NORTH DAKOTA AHEAD OF A COLD FRONT. WINDS WILL
SUBSIDE THIS EVENING AS THE COLD FRONT APPROACHES.

NDZ048-051-171730-
/O.NEW.KBIS.WI.Y.0015.070617T1800Z-070617T2300Z/
LA MOURE-DICKEY-
INCLUDING THE CITIES OF...EDGELEY...OAKES
416 AM CDT SUN JUN 17 2007

...WIND ADVISORY IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON. 

SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH THIS AFTERNOON OVER
SOUTHEASTERN NORTH DAKOTA AHEAD OF A COLD FRONT. WINDS WILL
SUBSIDE THIS EVENING AS THE COLD FRONT APPROACHES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JV
1 follow-up statement
000 
WWUS73 KBIS 172005
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
305 PM CDT SUN JUN 17 2007


NDZ048-051-172115-
/O.CAN.KBIS.WI.Y.0015.000000T0000Z-070617T2300Z/
LA MOURE-DICKEY-
INCLUDING THE CITIES OF...EDGELEY...OAKES
305 PM CDT SUN JUN 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 



$$

RSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 17, 3:45 AM CDT, 31 minutes earlier.

Area forecast discussion, Jun 17, 3:45 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT SUN JUN 17 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
ACTIVE MORNING WITH SEVERE THUNDERSTORM WATCH CURRENTLY IN EFFECT
UNTIL 6 AM CDT FOR MUCH OF THE WARNING AREA. THUNDERSTORMS MAIN
THREAT SEEMS TO BE HEAVY RAIN AS SEVERE ELEMENTS SLOWING DOWN. MOST
STORMS NOW HAVE MOVED NORTH AND EAST INTO THE NORTHERN HALF OF THE
STATE. THESE STORMS FORMED AROUND H975 ALONG THE NOSE OF A LOW LEVEL
JET MOVING NORTHWARD TOWARDS MANITOBA/SASKATCHEWAN. MEANWHILE OTHER
SEVERE STORMS WERE LOCATED OVER CENTRAL/EASTERN MONTANA THESE STORMS
WERE BEHIND A SURFACE LOW OVER SOUTHEASTERN MONTANA...BUT AHEAD OF A
STRONG UPPER LEVEL SHORTWAVE DRIVING THIS CONVECTION. THE SHORTWAVE
IS PROGGED TO MOVE NORTHEASTWARD TOWARDS SASKATCHEWAN BUT WILL
LIKELY CLIP NORTHWESTERN NORTH DAKOTA.

TODAY THE SURFACE LOW IS FORECAST TO MOVE EAST ACROSS THE DAKOTAS.
STRONG SOUTH WINDS AHEAD OF THE LOW WILL REACH WIND ADVISORY
CRITERIA OF SUSTAINED AT 30 MPH IN THE FAR SOUTHEASTERN COUNTIES
THIS AFTERNOON. THE UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW
CURRENTLY OVER WESTERN MONTANA WILL MAKE ITS WAY EASTWARD INTO
WESTERN NORTH DAKOTA THIS EVENING. THESE TWO SYSTEMS WILL KEEP A
CHANCE OF THUNDERSTORMS OVER THE REGION TODAY AND TONIGHT WITH
ANOTHER ROUND OF SEVERE THUNDERSTORMS. HEAVY RAIN WILL AGAIN BE A
THREAT THIS EVENING OVER THE JAMESTOWN AREA AS THE SECOND LOW/TROUGH
REACHES THIS AREA AT PRIME DAYTIME HEATING AROUND 6 PM.

VERY WINDY BEHIND THIS SECOND LOW TONIGHT AND ON MONDAY. THE CHANCE
OF THUNDERSTORMS REMAINS ON MONDAY AS THE UPPER LOW/TROUGH OF THE
SECOND SYSTEM MOVES ACROSS THE REGION.

AFTER THAT SHOWERS AND THUNDERSHOWERS MAY LINGER IN A REGIME OF COLD
UPPER LEVEL TEMPERATURES TUESDAY.

&&

.AVIATION...
STRONG UPPER LEVEL TROUGH ALONG WITH A WARM FRONTAL BOUNDARY ACROSS
SOUTHERN NORTH DAKOTA WILL CONTINUE TO PROVIDE A CHANCE FOR STRONG
THUNDERSTORMS TODAY. A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY
FROM WEST TO EAST AS THE UPPER TROUGH MOVES EAST. THIS WILL BRING
DRIER AND MORE STABLE AIR. IFR TO MVFR CONDITIONS VICINITY THE
STRONGER THUNDERSTORMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR NDZ048-051.
&&

JV
Hazardous weather outlook, Jun 16, 5:17 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT SAT JUN 16 2007

NDZ001>005-009>013-017>023-025-171030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-
517 AM CDT SAT JUN 16 2007 /417 AM MDT SAT JUN 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME MAY BE SEVERE. HEAVY RAIN IS POSSIBLE...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS...POSSIBLY
SEVERE. AN ACTIVE WEEK AHEAD WITH A CHANCE OF THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

NDZ031>037-040>048-050-051-171030-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
517 AM CDT SAT JUN 16 2007 /417 AM MDT SAT JUN 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...SOME POSSIBLY SEVERE.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN
DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS...POSSIBLY
SEVERE. AN ACTIVE WEEK AHEAD WITH A CHANCE OF THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

JV

In the hours before

Local storm report, Jun 17, 1:04 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
104 AM CDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             BISMARCK                46.81N 100.77W
06/17/2007  E0.88 INCH       BURLEIGH           ND   NWS EMPLOYEE

            LASTED 2 MINUTES

&&

JFORS
Local storm report, Jun 17, 1:07 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
107 AM CDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             6 S LEHR                46.20N 99.35W
06/16/2007  E1.00 INCH       MCINTOSH           ND   CO-OP OBSERVER

            LASTED 3 MINUTES

&&

JFORS
Local storm report, Jun 17, 1:11 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
111 AM CDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TORNADO          8 E MOFFIT              46.68N 100.11W
06/17/2007                   BURLEIGH           ND   LAW ENFORCEMENT

1257 AM     TORNADO          5 NE STERLING           46.87N 100.21W
06/17/2007                   BURLEIGH           ND   FIRE DEPT/RESCUE

&&

JFORS
Local storm report, Jun 17, 2:28 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
228 AM CDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             3 S MEDINA              46.85N 99.30W
06/17/2007  E0.25 INCH       STUTSMAN           ND   PUBLIC

            WINDY WITH HEAVY RAIN.

&&

7
Local storm report, Jun 17, 2:31 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
231 AM CDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       TUTTLE                  47.14N 99.99W
06/17/2007  E0.00 INCH       KIDDER             ND   PUBLIC

            STREETS FLOODED.

&&

7
Local storm report, Jun 17, 2:36 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
236 AM CDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HAIL             9 W JAMESTOWN           46.91N 98.89W
06/17/2007  E1.75 INCH       STUTSMAN           ND   PUBLIC

            CRACKED SOME WINDOWS.

&&

7

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:38 PM CDTSevere Thunderstorm WarningBISMcKenzie51 min
Jun 16, 10:49 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder56 min
Jun 16, 11:36 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Morton54 min
Jun 16, 11:47 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder58 min
Jun 16, 11:51 PM CDTSevere Thunderstorm WarningBISLaMoure, Logan, McIntosh54 min
Jun 17, 12:02 AM CDTSevere Thunderstorm WarningBISStutsman58 min
Jun 17, 12:15 AM CDTSevere Thunderstorm WarningBISMercer60 min
Jun 17, 12:27 AM CDTTornado WarningBISBurleigh, Kidder33 min
Jun 17, 12:49 AM CDTSevere Thunderstorm WarningBISKidder56 min
Jun 17, 12:52 AM CDTSevere Thunderstorm WarningBISMcLean53 min
Jun 17, 12:57 AM CDTTornado WarningBISBurleigh33 min
Jun 17, 1:08 AM CDTSevere Thunderstorm WarningBISStutsman67 min
Jun 17, 2:08 AM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams67 min
Jun 17, 2:14 AM CDTSevere Thunderstorm WarningBISStutsman61 min
Jun 17, 7:13 AM CDTSevere Thunderstorm WarningBISMcKenzie62 min
Jun 17, 3:20 PM CDTFlash Flood WatchBISDickey, Kidder, LaMoure, Logan, McIntosh, Stutsman9 hr

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.